Florida, 2008Heavy Rain in Florida, September 19 to 21, 2008
September 19 to 21, 2008 · NWS JAX · 1 event in 1 county or zone
Moderate low level northeast flow and strong jet dynamics favored training bands of coastal convection as a local Nor'Easter event established.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate low level northeast flow and strong jet dynamics favored training bands of coastal convection as a local Nor'Easter event established.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 19, 7:42 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 19, 7:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EDT FRI SEP 19 2008
.UPDATE...00Z SOUNDINGS SHOW LLVL MOIST/UNSTABLE AIRMASS ACRS KJAX
RAOB SITE WITH MORE STABLE CONDITIONS AT KCHS/KMLB/KTAE. BASED ON
SOUNDINGS AND RADAR TRENDS...WILL INCREASE POPS TO LIKELY ALONG
COAST OF FAR SE GA/NE FL...40-50 FURTHER INLAND OVER 2 ROWS OF
COUNTIES FROM COAST...AND JUST 20 POPS IN THE WRN HALF OF OUR CWA.
NAM SUGGESTS WDSPRD RAIN MOVES WELL INLAND LATE TNGT...NOT READY
TO BITE ON THAT SOLUTION BUT 00Z SOUNDING DOES SUGGEST GREATER
COVERAGE THAN IN PRIOR FORECAST. NO OTHER CHGS PLANNED IN UPDATE.
WSR-88D HAS BEEN DETECTING OCNL ROTATION WITH CELLS OFF NE FL COAST.
POTENTIAL FOR WATERSPOUTS WITH BAND OF CELLS APPROACHING COAST...
SWA ISSUED TO INDICATE THIS POTENTIAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 83 62 85 / 20 10 0 30
SSI 68 80 69 82 / 60 30 20 30
JAX 68 82 68 84 / 50 30 20 40
SGJ 71 82 71 83 / 50 40 30 60
GNV 64 85 65 87 / 20 30 10 50
OCF 66 86 67 87 / 20 30 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
WOLF/PETERSON/KEEGANHazardous weather outlook, Sep 19, 7:15 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT FRI SEP 19 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
815 PM EDT FRI SEP 19 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
A FEW THUNDERSTORMS ARE POSSIBLE ALONG THE IMMEDIATE COAST OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT.
NORTHEAST WINDS OF 10 TO 20 MPH ALONG THE COAST TONIGHT WILL RESULT
IN TIDES RUNNING ABOUT ONE FOOT ABOVE NORMAL DURING TIMES OF HIGH
TIDE WITH MINOR SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG COASTAL AREAS FROM
SATURDAY THROUGH TUESDAY...
A FRONTAL BOUNDARY WILL LINGER OVER THE REGION THROUGH THE WEEKEND AS
HIGH PRESSURE BUILDS WELL NORTH OF THE AREA. THE MOIST ONSHORE FLOW
BEHIND THE FRONT WILL BRING A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS AS WELL AS AN INCREASE IN SURF AND AN ELEVATED RISK OF
RIP CURRENTS TO THE AREA BEACHES INCLUDING HIGHER THAN NORMAL
TIDAL LEVELS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY ALONG THE
COASTAL COUNTIES...FROM SATURDAY THROUGH THURSDAY AS AN UPPER LEVEL
DISTURBANCE AND THE AFOREMENTIONED FRONTAL BOUNDARY SLOWLY LIFT
NORTHWARD THROUGH THE AREA. STAY TUNED TO THE NATIONAL WEATHER
SERVICE FOR THE LATEST FORECASTS DURING THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Sep 19, 7:23 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT FRI SEP 19 2008
FLZ024-025-033-200100-
DUVAL-NASSAU-ST. JOHNS-
823 PM EDT FRI SEP 19 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU...
NORTHERN ST. JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 900 PM EDT...
AT 822 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF FERNANDINA BEACH
TO MAYPORT...MOVING SOUTHWEST AT 15 MPH. THESE STRONG STORMS WILL
ALSO AFFECT AREAS AROUND FERNANDINA BEACH...AMELIA CITY...
TALBOT ISLAND...NEPTUNE BEACH...MAYPORT...LITTLE TALBOT ISLAND...
PONTE VEDRA BEACH HROUGH 900 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Heavy Rain, Flagler
- When
- September 19, 11:00 PM EST to September 21, 11:00 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Emergency Management relayed 24 hour rainfall amounts from 9/20 to 9/21/2008 of up to 5.30 inches in North Palm Coast. Northeast Palm Coast observed 4.40 inches of rainfall and Andulusia had 4.00 inches. Elsewhere across the eastern portions of the county rainfall amounts generally ranged from 2-4 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in New Mexico, September 19, 20081 in hail · 2 events
- Flash Flood and Hail in Missouri, September 19, 20080.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 19, 20081 event
- Lightning Strike in Minnesota, September 19, 2008$1,000 · 1 event
- Flood in Illinois, September 19 to 22, 20081 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 19, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133190.